What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 8:20 AM EST, 8 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 8:20 AM EST, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
920 AM EDT Thu Jul 11 2019
.UPDATE...
No changes made to the forecast. Abundant sunshine this morning
will allow temperatures to quickly rise into the mid-upper 80s by
late morning setting the stage for another humid summer afternoon.
Similar to yesterday, an area of low pressure over the Gulf of
Mexico promotes southerly flow across the area. JAX 12Z sounding
reveals rich moisture (1.95 inch PWAT) continues to persist over
the region. As showers/thunderstorms initiate off the Gulf Coast
sea- breeze, 850-300 mb mean flow from the south suggests
thunderstorm activity moves from south to north today, setting up
a very similar scenario to yesterday. The best chance for a strong
storm or two will be associated with any collisions along the
westward moving east-coast sea-breeze. This will likely occur
across the I-95 corridor late this afternoon between 4-6 PM.
Isolated showers and thunderstorms are possible area wide as the
diurnal activity fades into the evening.
With convection moving in later in the afternoon, expect the
highest temperatures across SE Georgia and along the I-95
corridor in NE Florida. Low to even some mid 90s are forecast.
&&
.AVIATION...
Prevailing VFR conditions with scattered showers and
thunderstorms developing this afternoon. Southerly winds will push
convection from south to north today with GNV seeing the first
activity by 19Z. Later onset to TEMPO groups for coastal and Duval
TAF sites as thunderstorms collide with the east coast sea-breeze
during the late afternoon. Activity fades during the evening with
patchy fog expected overnight.
&&
.MARINE...
Southerly winds gradually increase throughout the day today with
15-20 knots forecast by evening across area waters. Thunderstorm
activity approaches the coast with the east coast sea-breeze
increasing the chance for storms along the Florida coast.
Rip Currents: Moderate risk of rip currents.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 73 92 73 / 40 20 60 40
SSI 90 77 90 76 / 20 20 50 30
JAX 94 75 92 75 / 40 40 70 30
SGJ 90 74 89 75 / 50 30 60 20
GNV 91 73 89 73 / 70 30 60 20
OCF 91 73 89 73 / 80 30 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
McGinnis
In the hours before
Special weather statement, Jul 11, 3:37 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT Thu Jul 11 2019
FLZ020-021-023-030-031-122-136-222-112115-
Eastern Alachua FL-Southern Columbia FL-Baker FL-Union FL-
Hamilton FL-Suwannee FL-Bradford FL-Northern Columbia FL-
437 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...
BRADFORD...BAKER...UNION...COLUMBIA...NORTHEASTERN SUWANNEE AND
EASTERN HAMILTON COUNTIES UNTIL 515 PM EDT...
* At 436 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Columbia to near Keystone Heights. Movement was north at 35 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Lake City, Starke, Lake Butler, White Springs, Raiford, Worthington
Spring, Columbia, Macclenny, Glen St. Mary and Worthington Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 8273 3028 8205 2967 8206 2991 8255
2992 8256 2992 8257 3005 8285 3061 8291
TIME...MOT...LOC 2036Z 180DEG 32KT 3009 8278 2976 8208
HESSLocal storm report, Jul 11, 3:40 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
440 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST FLAGLER BEACH 29.47N 81.13W
07/11/2019 M43 MPH FLAGLER FL TRAINED SPOTTER
A SKYWARN STORM SPOTTER MEASURED A PEAK WIND GUST OF 43
MPH.
&&
RBRICKERLocal storm report, Jul 11, 3:50 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
450 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 2 E PALM COAST 29.57N 81.18W
07/11/2019 M41 MPH Flagler FL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF A PEAK WIND GUST OF
41 MPH ON THE HAMMOCK DUNES BRIDGE.
&&
RBRICKERSpecial weather statement, Jul 11, 3:53 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Thu Jul 11 2019
GAZ132-133-149-163-250-350-112145-
Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-Northern Ware GA-
Southern Ware GA-
453 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...NORTHWESTERN
WARE...CLINCH AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 545 PM
EDT...
* At 453 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
north of Lakeland to 8 miles north of Needmore. Movement was north
at 40 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Waycross, Douglas, Homerville, Pearson, Willacoochee, Broxton,
Ambrose, Argyle, Nicholls and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3151 8308 3161 8306 3166 8300 3179 8298
3178 8287 3182 8282 3162 8263 3147 8260
3147 8250 3142 8248 3142 8243 3129 8239
3123 8231 3071 8260 3101 8297 3118 8297
3119 8305 3128 8303 3140 8314 3146 8315
TIME...MOT...LOC 2053Z 199DEG 36KT 3117 8301 3080 8265
HESSSpecial weather statement, Jul 11, 4:00 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Thu Jul 11 2019
FLZ020-021-122-222-112145-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
500 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...
NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 545 PM
EDT...
* At 500 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Columbia, or 9 miles north of
Ichetucknee Spring, moving northwest at 20 mph.
* Wind gusts of 50 to 55 mph, funnel clouds, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Live Oak, White Springs, Columbia, Wellborn, Suwannee Valley and
Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3006 8262 2999 8281 3031 8303 3042 8275
TIME...MOT...LOC 2100Z 156DEG 16KT 3010 8276
HESS
Special weather statement, Jul 11, 4:13 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Thu Jul 11 2019
FLZ020-021-023>025-030>033-122-124-125-133-222-GAZ364-112200-
Southern Columbia FL-Coastal St. Johns FL-Union FL-Hamilton FL-
Suwannee FL-Inland Nassau FL-Bradford FL-Northern Columbia FL-
Inland Duval FL-Baker FL-Coastal Nassau FL-Clay FL-Coastal Duval FL-
Inland St. Johns FL-Western Charlton GA-
513 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NASSAU...NORTHEASTERN
BRADFORD...ST. JOHNS...BAKER...UNION...COLUMBIA...NORTHEASTERN
SUWANNEE...CLAY...DUVAL...HAMILTON AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 600 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Wellborn to near Saint Augustine. Movement was north at
25 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Saint Augustine, Lake City, Orange Park, Green Cove
Springs, Live Oak, Starke, Jasper, Lake Butler and Jennings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 8123 3005 8291 3062 8312 3053 8139
TIME...MOT...LOC 2113Z 167DEG 29KT 3014 8284 2989 8139
HESS